Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

154 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

How can insomnia, panic attacks and depression be treated?

I have been prescribed 300 mg of gabapentin a day and 10 mg of valium twice a day, the PA stopped me off of xanax cold turkey after being on it for 15 years. I was also put on lamotrogine 3 years ago 100 mg, with no explanation as to why. i have severe insomnia and panic attacks and agoraphbia. I have been taking all 3 gabapentin at night plus one valium to try to sleep. i have nightmares, vivid dreams and panic attacks in the night. I am very agitated and depressed all the time, along with anger, which I have never had. please help me.
Wed, 25 Jul 2018
Report Abuse
Psychiatrist 's  Response
Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice.

If they stopped Xanax cold turkey and started Valium 10 mg in place, then most likely they want you to stop taking Xanax. Xanax has high abuse potential compared to Valium. Valium and Gabapentin both will help to ease the withdrawal of Xanax. The panic attacks, insomnia, anxiety you are having are occurring due to withdrawal of Xanax only. In persisting symptoms one thing that can be done is to increase the dose of Valium for some time. This will ease the withdrawal to some extent. You can talk with your doctor for that.

Hope I have answered your query. Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

THIS MIGHT BE AN EMERGENCY patient : 20 years old, male, student, no loved ones around - lives in a hostel and I can t go and help him, HE DENIES MEDICAL CARE. I MAY USE ANY SUGGESTION TO HELP HIM DEAL WITH HIS DEPRESSION. My friend is going through depression for about a year now. I m his love of his life. He has had panic attacks, insomnia, no hunger - vomits right after eating, lost interest in things once he used to enjoy, can t feel any emotion, suicidal thoughts. Yesterday, he had a trigger, followed by a panic attack, he said he had shivers, body cold, was taking breath 2-3 times a second, he is presently having an acid reflux PLEASE ASSIST ME HELP HIS CONDITION THANKS

doctor1 MD

My doctor just stopped my 30mg temazapam (inomnia) and 1 mg klonipin (panic attacks), I have been on the temaz for 15 years and the klonipin for 6 years. What are my options, I am not sleeping and am having big time panic attacks. What are my options?

doctor1 MD

Hello im Leart 36 married with 3 years old kid.10 years ago when i lost my parents i was in depression and having a panick atack.for 10 years i took a xanax pills 0.25, 3 times for 2 years than 2 pills until i understand thats what im doing its so wrong and i startet tu quit littlt by little.2 years igo i stopet and i was soo good like newborn but after some worries for my kid and my brother i felt again in depression hawin paniks tremors etc.now my doctor prescrip me a escitalopram and im taking half a 0.25 mg xanax.its my third day in escitalopram and i feeleng my self little confused.And my question iss do i have to give a time until this bad feelings of taking escitalopram goes and how to quit taking xanax..thank you